Diagnosed with periarthritis. Treatment? - Online Doctor Chats
my mother who is 64 years old (a diabetic) is diagnosed with peri arthritis.. is there any other treatment for relief from pain other than analgesics
The options of treatment depend on the duration of treatment, the severity of the problem and its cause.
Can you give me some more details about the problem like
since when is she suffering from pain?
cause-not known, may be diabetes, severity- intermittent pain in the right upper arm , duration-suffering for the past 3 months
Let me brief you.
Periarthritis occurs due to inflammatory changes of the supports of the joint and the surrounding structures.
The most commonly prescribed medication is
Non steroidal antiinflammatory agent which is commonly known as analgesics/pain killer is the most widely used treatment.
In addition to bringing the pain down it helps in preventing inflammation.
she has been given ketarol
Other treatment options are steroids
both injectable, topical as well as oral.
she has been injected once on her shoulders last year..may be the same one u r talking about.. is the drug ketarol ok
Ketarol is an opioiod analgesic.
It is a good pain reducer.
It also has some antiinflammatory action.
any antiinflammatory analgesic u can suggest
She can use it briefly as suggested.
i remeber her doctor saying something regarding calcification. does it have something to do with her shelcal 250 which she takes on a daily basis
*ketarol is not opioid, it is a non steroidal antiinflammatory drug (NSAID) which is the commonly used medication in the treatment of periarthritis.
She can continue the same, it's the best for her current problem.
I believe what your taking is localized calcium deposition.
Localized calcium deposition is probably secondary to chronic inflammatory changes that has occured.
what i want to know is should she avoid taking calcium as her problem is due to calcium deposits in that area
It is not influenced by the calcium medication she is taking.
the injection that she took last year gave a good relief. should she take that once again
but there are other side effects such as
thank u very much
infection, increased chances of calcium deposition, etc
which can occur here.
It seems you have moved out of the chat window.
Please login again if you have any medical query.
Related questions you may be interested in
Recent questions on